My experience with H Pylori type of ulcer treatment is that after taking the antibiotics, which are very strong, you end with gastritis so you need to continue the PPI for awhile -- a month or so.
And gastritis is at times worse as the ulcers. And like eric said some antibiotics like Biaxin--- reacts very badly with some people--
I react bad with all of them-- Flagyl is bad.
I always have to end up re-balancing the friendly bacteria in my intestines that an antibiotic has wiped out -- even with 5 days of most antibiotics.
I wish you well -- keep us informed about how you are doing!!
harry...let me ask you few questions did you feel nausia or do u still feel it??
do you feel tired???? you see i know few friends who had the same thing and they felt tired and nasuiated and they lost weight....but the funny thing the doctors say when you have h.ploryi and gastarits you should not have this symptoms...and i am like how do you explain the it when pepole who had it have this symptoms!!!! ya the biaxin...made me worst now...i am sure...becuase of that i feel more tired...and i think i developed anexity which i never had before taking this madication
but the most important question is after you finished the antibiotics how long did it take you to feel better???
You are right-- being tired, nauseate and just feel not good is the big problem with getting rid of H pylori ulcers.
The Doctor that discovered that bacteria has a stronger constitution than alot of us. He could take very strong antibiotics for long periods with very little side effects--- Dr Barry Marshall, MD
The gastritis causes the nausea-- I had to use Mastic Gum ( OTC) for 2 weeks to get rid of that.
The rest of your digestive system is so out of balance with bad bacteria (caused by antibiotics) --- you have to re-balance it with friendly good bacteria.
I use yogurt 3X daily -- the good yogurt like Stonyfield Farm that contain many other active cultures. The ones that are sold in health food stores are usually good but read the labels to make sure they have more than just the 2 it take to make it.
And take probiotic supplements like PB-8, Pearls, Culturelle and there are other available.
You can buy them online at a good discount.
The big problem is Doctors don't think that intestinal bacteria can get out of balance because there is no tests to determine what is normal. There are over 400 different bacteria in your intestines and they all have to be in balance for you to feel normal.
And, gastritis is not always cured with PPIs in all people-- but works for only some. Then they don't know what to do!!
harry...how long after you took the antibiotics did u start feeling well???
like i am 3 weeks now after i finished and i still feel the same.....so my doctor told me to stop taking the ppi's so i could do the breath test to see if i still have it....all i have to say is that after the anti boitics made me much weaker person now then i was a month ago.....
i bought mastic gum but never used it??? should i?????
I had an endo that indicated I had gastritis. I took several months of PPI that did not help -- I went to a different Doc that put me on Mastica -- 2 - 500mgm caps twice daily between meals and a probiotic supplement 2X daily. I had another endo 2 weeks after starting the Mastica and the Gastro Doc could not find any sign of gastritis. -- I took the whole bottle - a 30 day supple.
I would take the Mastic Gum -- it has been used for hundreds of years for stomach problems and I am certain it does alot more than we think it does-- some of us are so sensitive to antibiotics!!
The endo I had was already scheduled 6 months prior when the Gastro Doc found the gastritis and put me on a PPI.
well i will start taking the mastic gum tomorow...how do u take it 2 pills first thing in the morning????
here are the symptoms that i have from gastirits
-feel full after eating litlle meal
-and lots of burping!!!
-and i think i got some anexity from it
do you releate to any of this????
like i said i think the anti biotics killed my h.ploryi but they made my gastirits worse...
btw what elese did u take to make the gastirits better besides mustic gum??? and how long after you started taking it did the nausia go away...and lastly the mastic gum is for gastirist not for h.ploryi right???
again thanks for your answers in advance...i am glad i found you ..you have been very helpfull
The treatment for ulcers and gastritis has been an evolving process. H.plori bacteria was discovered in 1982 by Dr Barry Marshall & DrWarren in Perth, Australia but not fully accepted in the USA until the mid 90ies. Dr Marshall along with Dr Warren got the Nobel Prize last year(2005) for their Medical Discovery.
I was treated with the only drug in 1997 that was approved in the USA to kill the bacteria back then --Biaxin along with a acid reducer --Prilosec.
There was no grading of ulcers or gastritis back then and still may not be in the States --- It is treated now with a Tri Pac consisting of 2 antibiotics and a PPI.
I don't know about noises -- I never had any from the stomach.
so harry..let me understand after you took the anti biotics and you finsihed it you still had nausia and tired???? if so then you took mastic gum and it helped you with gastirits??? what grade of gastiritis they told you you had mild or moderate or severe???
againthank alot for your answers...you have been very helpfull
The story here is gastritis is not graded -- here in the States-- I am not familiar with what Doctors do in Canada. Do they have measures of comfort to very uncomfortable??
An endoscopic exam is an exam that the Doc looks at your stomach lining --- if it is inflammed -- they take photos and you have gastritis period -- not severe or moderate or mild --- just gastritis..
I took Biaxin for 3 weeks because I had the symptoms of ulcers-- mostly stomach pain helped by eating bland foods. After it I was cured>> No nausea, no discomfort and not tired.
I had diverticitis, protatitis and sinus infections not alot but enough times during the next 4 years -- took other antibiotics and in 2001 -- I had an endo
I don't rememerer having nausea. But the pictures showed I had inflammation of the stomach--- I took several PPIs but they did not help -- then I took Mastica and have taken it several times since then.
I had chronic diverticular bleeding in 2/2002 and had 2 1/2 feet of my colon removed.
In 1997---, the breath test or blood test were not even used here in the States.
I might add that nausea is a natrual reponse of the pneumogastric nerve wanting to empty your stomach of something that is irritating it. I take a homeopathic remedy-- Ipecacuanha 6x to cure that.
I use homeopathic remedies to help problems like that and have for 30 years.
I DONT KNOW i have a feeling that my h.ploryi did not clear the first time with the anti biotics...i still have the same symptoms...which probably describe gastritis...so maybe the h.ploryi is gone but the gastirits still there
get full fast after eating..
and sometimes...not pain...but feels like something is pushing me on the lower left side of my stomech
i started the mastic gum yesterday so lets see how it helps...
btw harry...on the box it says to take 2 times 500 before breakfast???but u said its better to take one and one between meals???